I'm on Lexapro for GAD and I was on 5MG for about 7 weeks and nothing... then I moved up to 10 MG and I just hit 6 weeks and I still don't feel all much better. I still have unwanted thoughts, racing thoughts, derealization, sometimes depersonalization and my heart rate increases. I feel really hopeless and still being a teenager doesn't help at all. I feel like I have to be like this for the rest of my life. I can get anxiety off my mind some times but it always ends up coming back. Please help. :(
Hi, Coutinho! Let your doctor know you really aren't feeling any better and discuss 1) changing to a new medication, 2) adding on Abilify or Rexulti, 3) adding on an anxiolytic like Buspar.
Don't fret so much ~ you're reacting normally ~ about 2/3 of all patients try at least two or more antidepressants before they find the one that works for them. And EACH ONE takes 6-8 weeks to be fully therapeutic. You may be like this for another few weeks or months, but certainly NOT for the rest of your life.
Just try to chill out and address each day for what it is and nothing else, okay?
Take care, Wildcat
Coutin; Yes just as Wildcat has already said, But in a way, it may be good that you have a couple of weeks before you see the doctor by then the Lexapro well be at the peak level and you well know just how it is working then you can cover any problems with the doctor. Also when you get these thoughts or ideas in your head, Try your best to stop them, from upsetting you think of other things. When we have these type of problems which are very common in people It take's a lot of inner energy to kind of push the thoughts out of your thinking. Try and keep telling yourself it takes a while, And think of things you enjoy doing or keep your mind busy, Try reading,listen to some mellow music to get your mind off of what is going in and out of your thinking. The medicine is great to help but you also have to try and learn things or tricks to avoid those thoughts so you're not dwelling on this all the time. Remember a good sense of humor, thinking positive about this problem getting under control, Helps. And make sure you are taking the medication as close to the same time each day. Don't skip or miss dose's so it keeps a good blood level. Then when you talk with your doctor even now you should be writing things down that keep coming into your mind or rate your day like on a scale of one to ten. But this way you can show the doctor the kind of thoughts that are coming in and out of your mind. and it's all written down so you don't forget to ask something. Maybe ask the doctor if there are any good books you could read about relaxation techniques. Or anything else that may help you. Stick with it and know you well feel better soon. We all have to go through this until we get the right medication or combination of meds that help us. Just don't dwell on this it only makes you feel worse. Please continue to check in and let us know how you're doing. You are no bother at all and we all have been there. This is just a fact of life that many people don't talk about. But they can do wonders nowadays for us that suffer from these conditions. Have a good day. Chuck1957
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Sep 2009 • 2 answers
Posted 26 Jun 2010 • 5 answers
Posted 13 Jul 2012 • 1 answer
Posted 19 Jan 2017 • 3 answers
Posted 27 Jan 2018 • 2 answers